Dirichlet Series with Periodic Coefficients and Their Value-Distribution near the Critical Line

Athanasios Sourmelidis*, Jörn Steuding, Ade Irma Suriajaya

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Abstract: The class of Dirichlet series associated with a periodic arithmetical function f includes the Riemann zeta-function as well as Dirichlet L-functions to residue class characters. We study the value-distribution of these Dirichlet series L(s; f) and their analytic continuation in the neighbourhood of the critical line (which is the axis of symmetry of the related Riemann-type functional equation). In particular, for a fixed complex number a ≠ 0, we find for an even or odd periodic f the number of a-points of the Δ-factor of the functional equation, prove the existence of the mean of the values of L(s; f) taken at these points, show that the ordinates of these a-points are uniformly distributed modulo one and apply this to show a discrete universality theorem.

Original languageEnglish
Pages (from-to)238-263
Number of pages26
JournalProceedings of the Steklov Institute of Mathematics
Issue number1
Publication statusPublished - Sept 2021


  • critical line
  • Dirichlet L-functions
  • Dirichlet series
  • Julia line
  • periodic coefficients
  • uniform distribution
  • universality

ASJC Scopus subject areas

  • Mathematics (miscellaneous)

Cite this